Evidence map›Paper›PMID 26759404›Full record

ArticleBMJ case reports2016

Etanercept-induced myositis: do we have to stop it? A surprising outcome.

Hassan Tariq, Bibi Ayesha, Karen Weidenheim, Giovanni Franchin

Open access · greenAbstract readCase Reports
In one paragraph

Article in BMJ case reports, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.5field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 5 citations in OpenAlex.

  1. Trial
  2. Arthritis in Idiopathic Inflammatory Myopathies.Current rheumatology reports · 2019
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 1 country.

Hassan TariqDepartment of Medicine, Bronx Lebanon Hospital Center, Bronx, New York, USA.
Bibi AyeshaDepartment of Medicine, Bronx Lebanon Hospital Center, Bronx, New York, USA.
Karen WeidenheimDepartment of Pathology, Montefiore Medical Center, Bronx, New York, USA.
Giovanni FranchinDepartment of Medicine, Bronx Lebanon Hospital Center, Bronx, New York, USA.
Bronx-Lebanon Hospital Center · USMontefiore Medical Center · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We discuss a case of a 47-year-old man who presented with progressive proximal muscle weakness of the upper and lower extremities and unstable gait. He had been on etanercept for 6 months for severe psoriasis and psoriatic arthritis with good control of his disease. Serum creatine kinase (CK) level was found to be 5666 U/L and muscle biopsy showed a marked inflammatory myopathic process likely secondary to etanercept. He was started on high-dose steroids and advised to discontinue etanercept. Despite our recommendation, he never stopped using etanercept due to fear of a psoriasis flare. Three months later, he had significant improvement of clinical symptoms, normalised serum CK levels and discontinued prednisone.

Indexed as

Antirheumatic AgentsArthritis, PsoriaticCreatine KinaseEtanerceptGlucocorticoidsHumansMaleMiddle AgedMuscle, SkeletalMyositisPrednisonePsoriasisTreatment OutcomeAntirheumatic AgentsCreatine KinaseEtanerceptGlucocorticoidsPrednisone

Identifiers

PMID26759404
PMCPMC4716375
OpenAlexW2340754270

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.